Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 19, 2014, 7:06 AM CDT for Concho County, Tom Green County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 7:06 AM CDT (12:06 UTC)
- Expired
- Aug 19, 2014, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 26 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
224
WGUS54 KSJT 191206
FFWSJT
TXC095-451-191500-
/O.NEW.KSJT.FF.W.0025.140819T1206Z-140819T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 AM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1000 AM CDT
* AT 704 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
RADAR HAD ESTIMATED ONE HOUR RAINFALL TOTALS BETWEEN ONE AND ONE
HALF INCH HAD ALREADY FALLEN ACROSS THE WARNED AREA.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WALL AND
VERIBEST.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 2334 CROSSING DRY LIPAN CREEK...
FM 2334 CROSSING NINEMILE CREEK...
FM 1692 CROSSING SALES BRANCH...
CITY FARM CROSSING RED CREEK...
DEBUS CROSSING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3126 10005 3110 10004 3121 10034 3153 10041
3167 10032 3166 10024 3147 10024 3134 10024
$$
HUBERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:33 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 19, 6:33 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 633 AM CDT TUE AUG 19 2014 .AVIATION... /12Z TAFS/ Look for VFR conditions to continue for the next 24 hours. Thunderstorms may approach or move over terminals today. However, timing and location is too uncertain to include any thunder in any of the terminals this cycle. && .PREV DISCUSSION... /ISSUED 355 AM CDT TUE AUG 19 2014/ SHORT TERM... (Today and Tonight) The potential for additional showers and thunderstorms will continue today. Models show some divergence regarding QPF, with the GFS actually indicating slightly higher amounts than the NAM. However, both models present a very spotty, here-and-there, QPF field. So, given uncertainty, 30 PoPs for most areas look best for the today period. For tonight, rain chances end, as the upper ridge continues to slowly move east. A few showers may linger into the evening hours; however, confidence regarding where that might happen is too low to continue any weather for the tonight period. LONG TERM... (Wednesday through Monday) The 00Z GFS and ECMWF are in good agreement with the overall upper level pattern, and indicate that an upper level high will build over the lower Mississippi Valley during the latter half of this week. This expansive high will be our dominant weather influence resulting in minimal rain chances. The 850mb thermal ridge will build to some extent into our area, then remain about steady during the weekend and into the first part of next week. With this pattern, expect highs to be mostly in the mid 90s Thursday to Monday across our southern and central counties, and mostly in the upper 90s across much of our northern counties (north of Interstate 20). The hottest readings should be near 100 degrees across our far northern (Haskell and Throckmorton) counties. Overnight lows are expected to be in the lower to mid 70s, with the warmer readings mostly across our northern counties. Could have some low cloud development during the early morning hours across our southeastern counties. Otherwise, clear to partly cloudy skies are expected. && .PRELIMINARY POINT TEMPS/POPS... Abilene 93 71 95 73 95 / 30 10 5 5 5 San Angelo 93 72 94 73 95 / 30 10 5 5 5 Junction 92 71 93 73 94 / 30 10 5 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Short Term/Aviation: Huber Long Term: 19
Hazardous weather outlook, Aug 19, 4:30 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 430 AM CDT TUE AUG 19 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 430 AM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS WILL BE FLASH FLOODING AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:03 AM CDT | Areal Flood Advisory | SJT | Coke, Concho, Menard, Nolan, Runnels, Schleicher and 2 more | 3 hr |
| Aug 19, 8:09 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard, Schleicher, Sutton | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.